Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 4, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Feb 14, 2000, 7:34 PM EST for Beaufort County, North Carolina. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 14, 2000, 7:34 PM EST (00:34 UTC)
- Expired
- Feb 14, 2000, 8:15 PM EST
- In force
- 41 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Whole counties
County Beaufort County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 14, 7:45 PM EST | Hail 0.88 | Washington, NC | Nickel size hail was reported by the 911 Center. |
| Feb 14, 7:55 PM EST | Hail 1 | Acre Station, NC | Quarter size hail was reported by the 911 Center. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
116 WUUS52 KMHX 150034 SVRMHX NCC013-150115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT-MOREHEAD CITY NC 734 PM EST MON FEB 14 2000 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA * UNTIL 815 PM EST * AT 734 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF RIVER ROAD...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR WASHINGTON AROUND 720 PM EST. NEAR TERRA CEIA AROUND 750 PM EST. LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. NNNN CTC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 14, 1:36 PM EST, 5 hours 58 minutes earlier.
Area forecast discussion, Feb 14, 1:36 PM EST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 136 PM EST MON FEB 14 2000 SRT TERM: SFC FRNT STILL WELL W ACRS MTNS. SATL LOOPS SHOW LOTS OF CLDS ACRS ERN NC HOWEVER TEMPS HAVE WARMED INTO LOWER 60S MST SPOTS. MORE SUN ACRS CNTRL CAROLINAS AND MSAS SHOWS DECENT INSTAB DVLPING... AND CNVCTN IS INCREASING ON RGNL RDR LOOPS. CONTINUED INSOLATION AND STRG LIFT FROM IMPRSV JET WL LEAD TO SOME REDVLPMNT OF CNVCTN LTR THIS AFTN. LOWERING WET BULBS AND STRG WIND FIELDS COULD LEAD TO SOME SEVERE STORMS. WL LIKELY HAVE AN EVENING PD IN ZONES THEN WORD TONIGHT PD AS DECREASING CLDS. LOWS TRICKY AS CAA WL DVLP...MAINLY AROUND 40 INLND TO MID 40S OTR BNKS. SHLD SEE GOOD DEAL OF SUN TUE IN WAKE OF STRG VORT. ALTHOUGH DECENT CAA SHLD SEE TEMPS RISE INTO THE 50S MST SPOTS. HGTS RISE A BIT WED WITH ZONAL FLOW...MOISTURE INCREASES BUT SHLD SEE ENUF SUN FOR HIGHS WELL INTO THE 60S. CWF: APPEARS THE STRGEST LOW LVL WINDS HAVE SHFTED OFFSHR. WL STILL BE GUSTY THROUGH EVENING IN ADVANCE OF FRNT BUT CAN PROB GO WITH A STRG SCA AND LOWER THE GALES. DECENT NW/N WINDS LATE TNGHT AND EARLY TUE AFTR FROPA. WINDS WL QUICKLY DIMINISH TUE AS HIGH BUILDS TWRD CST. LIGHT WINDS TUE NIGHT AND EARLY WED WL BECOME SW/W WED AS HIGH MVS OFF AND NEXT FRONT APPROACHES. .MHX...SCA CSTL WTRS AND SNDS. FREDERICK
In the hours before
Special weather statement, Feb 14, 3:57 PM EST, 3 hours 37 minutes before
NCZ090-098-142159- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 357 PM EST MON FEB 14 2000 ...TORNADO WATCH FOR DUPLIN AND ONLSOW COUNTIES CANCELED... THE TORNADO QWATCH THAT HAD BEEN IN EFFECT FOR ONSLOW AND DUPLIN COUNTIES UNTIL 7 PM HAS BEEN CANCELED. ALTHOUGH SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL STILL BE POSSIBLE...SEVERE WEATHER IS NOT EXPECTED. RF
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.